This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
To the Editor:—
Under the caption "Pains in Lower Extremities" (195: 149, 1965) a letter describes recurrent episodes of severe pain in the lower extremities. The writer discusses the possibility of residual tabes, polycythemia, and gout.A common cause of rest pain has not been mentioned, namely, "night cramps." If the symptoms are due to this cause, they are relieved miraculously by the administration of quinine sulfate. This simple medication constitutes a very satisfactory therapeutic test.
Goldowsky SJ. Night Cramps. JAMA. 1966;195(11):972. doi:10.1001/jama.1966.03100110140054
* * SCHEDULED MAINTENANCE * *
The JAMA Network Sites will be conducting routine maintenance from 10/20/2017 through 10/21/2017. During this window access to content and authentication may be intermittently available. The JAMA Store will be completely unavailable during the maintenance window.